I have tried every SSRI and have had it. They make me feel absolutely HORRIBLE. I stopped Celexa after day 3. I literally felt like a strung out junkie - irrational thoughts, head felt crazy, jaw clenching, irritable, jittery, depressed. These meds make my anxiety and panic disorder 10 times worse! I have friends who have taken these meds and have told me they felt nothing when starting. I cannot fathom that being humanly possible! Has anyone experienced these unbearable affects and had success with any other type of meds (ie: TCAs, buspar, etc.) for panic disorder and anxiety? Any insight would be so helpful. Thank you!
Unfortunately, it isn't unusual to have side effects of which you describe when first starting medications of the types you mention. It takes a couple of weeks to adjust and upwards of a month or so for them to really work. If you start at the lowest dosage and work up to therapeutic levels, it may help the side effects be more bearable. I wish there was a way around these initial side effects, but not so for some people.
BostonJS37; Laurie has a good point I don't know why your doctor is starting you on regular dose's like the Celexa many times they well start that at 1/2 of the 20mg daily for 7 to 10 days then increase to the 20mg and that one reaches it's blood level in 4 weeks unlike many of the SSRI's But can't really tell the doctor But main thing is don't give up they have several other ways.Using other class of medications with some Buspar or Xanax to avoid the problems the ssri can cause but when they know your sensitive to that class of drug the smaller the dose to start is what they do most the time.But if you have had it with trying those.Don't worry there are a few other classes of meds that can be used and are still as effective as before they were using so much of the SSRI's Get to your doctor and let them know what happened and you want something different along with something for the panic to like Xanax or Buspar are good choices.lots of hope for you yet but your doctor is going to have to change everything around.Best of luck don't give up.
- Celexa Information for Consumers
- Celexa Information for Healthcare Professionals (includes dosage details)
- Side Effects of Celexa (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Jul 2011 • 5 answers
Posted 7 Nov 2014 • 1 answer
Are there any SSRIs that do not have weight loss, loss of appetite as a side effect? heed to gain wt
Posted 29 Jan 2015 • 2 answers
Posted 1 Dec 2015 • 3 answers
Posted 6 Apr 2018 • 1 answer